Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 31, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Dec 6, 2021, 12:36 AM CST for 4 states. It took effect at Dec 6, 2021, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 12:36 AM CST (06:36 UTC)
- In effect from
- Dec 6, 2021, 3:00 AM CST
- Expired
- Dec 6, 2021, 2:43 PM CST
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted.
389 WWUS74 KSHV 060636 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1236 AM CST Mon Dec 6 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-062100- /O.NEW.KSHV.LW.Y.0031.211206T0900Z-211206T2100Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 1236 AM CST Mon Dec 6 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Winds will eventually shift around to the north today behind a strong cold front. Look for post frontal northerly winds of 10 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 13
2 follow-up statements
679 WWUS74 KSHV 061620 AAA NPWSHV URGENT - WEATHER MESSAGE...UPDATED National Weather Service Shreveport LA 1020 AM CST Mon Dec 6 2021 ARZ050-051-059>061-OKZ077-061730- /O.CAN.KSHV.LW.Y.0031.000000T0000Z-211206T2100Z/ Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow 1020 AM CST Mon Dec 6 2021 ...LAKE WIND ADVISORY IS CANCELLED... Winds behind the strong cold front have weakened this morning, and thus the Lake Wind Advisory has been cancelled. However, north northeast winds will still range from 10 to 15 mph with higher gusts through the afternoon. $$ ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-062100- /O.CON.KSHV.LW.Y.0031.000000T0000Z-211206T2100Z/ Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 1020 AM CST Mon Dec 6 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Winds will shift around to the north today behind a strong cold front. Look for post frontal northerly winds of 15 to 20 mph with gusts up to 30 mph expected through mid afternoon. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 15
437 WWUS74 KSHV 062043 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 243 PM CST Mon Dec 6 2021 ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-062145- /O.CAN.KSHV.LW.Y.0031.000000T0000Z-211206T2100Z/ Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 243 PM CST Mon Dec 6 2021 ...LAKE WIND ADVISORY IS CANCELLED... Winds have diminished behind a strong cold front that moved through the region this morning. However, north winds of 10 to 15 mph with occasional higher gusts will be possible through sunset. $$ 15
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 5, 10:59 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 5, 10:59 PM CST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1059 PM CST Sun Dec 5 2021 .AVIATION... For the 06/06z TAFs, MVFR ceilings are already developing across portions of the area south of Interstate 30, and ceilings may continue to fall into the IFR range in a few locations, especially at KLFK and in Deep East Texas. A few scattered showers will remain possible at KTXK and KELD for a few more hours, but this activity has struggled to develop. A robust line of strong to severe convection continues to organizes across Eastern Oklahoma and Northwest Arkansas immediately ahead of an approaching front. This primary line of storms should move into Southeast Oklahoma near 06/09z and should reach the Interstate 20 terminals between 06/11z-06/14z. The front should also move across the terminals just after the strongest storms, and quite a bit of post-frontal precip is expected for several hours after the frontal passage. Winds will quickly become northerly and eventually northeasterly, which should affect drier air into the region. The precip should completely exit the area to the southeast by early Monday afternoon. Behind the cold front, northerly winds will be quite gusty. Sustained wind speeds of 15 to 20 knots with gusts up to 30 knots can be expected. Wind speeds should finally by late afternoon and especially after sunset. CN && .PREV DISCUSSION... /issued 938 PM CST Sun Dec 5 2021/ UPDATE... A few scattered showers and isolated thunderstorms have struggled to develop in the warm sector across Southern Arkansas and extreme Northeast Texas. I expect additional development will be difficult as the 00z KSHV sounding indicated a stout capping inversion at 850 hPa. Farther to the north, a line of robust convection has rapidly developed ahead of a cold front as expected. This line of storms is not expected to enter the forecast area until after midnight, most likely between 07z-08z (1-2 AM CST). A severe weather threat is still possible across Southeast Oklahoma and Southwest Arkansas, but the risk for severe storms should be begin to diminish by the time the storms enter Louisiana and East Texas due to decreasing shear and instability. Overall, very little has changed with this portion of the forecast. Some minor updates were made to PoPs through midnight to better account for the ongoing showers across Northeast Texas and Southern Arkansas. Temperatures have been somewhat slow to cool due to the cloud cover and warm air/moisture advection into the region. Therefore, the hourly temperature grids were also updated somewhat to better follow these trends, but the overnight low temperature forecast was left intact. Updated text products have already been sent. CN PREV DISCUSSION... /issued 333 PM CST Sun Dec 5 2021/ SHORT TERM.../Tonight through Monday Night/ Another warm and humid afternoon was common today as the moist sector continues to expand N into much of SE OK/Cntrl and Srn AR, with some mixing of dewpoints noted across portions of N LA where cu cigs have been hard to develop. However, this will result in some weak MLCapes returning especially as low level moisture deepens later this evening along a 40-45kt SWrly LLJ, ahead of a strong cold front noted over Ern and Srn KS, which will surge SE in advance a longwave trough digging SE through the Rockies into the Plains. Mid level lapse rates remain forecast to steepen ahead of the trough, with upper diffluence increasing later tonight (in the 06-09Z timeframe) ahead of the front thus enhancing deepening convection over Cntrl and Ern AR trailing SW into Srn AR and extreme NE TX. Low level shear profiles and 0-1km SRH's are rather impressive which may yield an isolated tornado threat as the convection develops along/just ahead of the front, with the primary threat for damaging winds especially over SW AR. Have maintained likely and categorical pops over this area, although some warm advection convection may develop farther S across E TX/N LA along the LLJ axis. Have tapered pops down to mid and high chance here, with the front expected to be in VC of TYR/GGG/N of SHV/to near ELD line by 12Z Monday. The severe threat should begin to taper by daybreak once diurnal stability is maximized, and lapse rates weaken once the strongest diffluence ahead of the trough begins to shift E. In addition, the SWrly LLJ axis will begin to veer more Wrly along the frontal sfc, but ample frontal convergence will maintain a line of convection as it taps the deeper moisture profile expected to be in place. Good consensus amongst the progs has resulted in increased pops over the Srn half of the area Monday morning, where high end categorical pops were placed. Temps should also fall quickly in wake of the cold fropa, with max temps occurring during the morning along/S of I-20 before falling into the 50s during the day. Some recovery is expected where better insolation occurs once the cigs clear over extreme NE TX/SE OK/SW AR, but min temps tonight and max temps Monday will be dictated by the frontal position by the end of their respective verification period, thus min temps tonight will be a bit warmer than the below forecast numbers indicate. The convection should diminish by early afternoon across the Srn zones, although the post-frontal cigs will hang on, with H850 winds quickly veering around out of the S Monday evening. This will also enhance weak overrunning atop the shallow cold dome as well, with some of the progs suggesting isolated -SHRA developing late over the SE sections of NCntrl LA, ahead of a weakening shortwave trough that will be the remnants of the closed low currently over NW Old MX, which will begin to eject ENE towards the TX Big Bend Region by daybreak Tuesday. Depending on the extent of the post frontal cloud cover, could see quite a range of temps from S to N across the area, with subfreezing temps a good bet across SE OK/portions of SW AR. 15 LONG TERM.../Tuesday through Saturday Night/ Starting 12z Tuesday...Upper level pattern as we head into the long term portion of the forecast will feature troughing that will develop through the day across much of the central and eastern CONUS. Meanwhile, high pressure at the surface will prevail across most areas to the east of the Rockies. We may have a few lingering showers across our extreme far southeast zones Tuesday morning as the front that moved through the area will remain stalled out across southern Louisiana. Throughout the day, we could see this front begin to push back northward, so have maintained PoPs for our southeast zones through the day Tuesday. By Tuesday night, this activity could increase across the region, with showers and a few thunderstorms moving towards the I-20 corridor Tuesday night. All this activity will begin to exit the region towards Wednesday morning. Allowing dry conditions to settle in across the region through the day Wednesday and into at least Thursday morning. Temperatures on Tuesday will range from the lower to mid 50s for our north and eastern zones to the upper 50s and lower 60s across our southwestern zones. Tuesday will easily be our "coolest" day of the upcoming week as we start a warming trend again heading into Wednesday, with afternoon highs ranging from the upper 50s to upper 60s across the region. Temperatures will continue to increase on Thursday, with highs reaching the upper 60s to upper 70s across the region. By Friday, afternoon highs will be around 20 degrees above seasonable normals, with temperatures reaching the upper 70s to lower 80s across the region. As mentioned in previous discussion, we continue to monitor a threat for severe weather towards the end of the forecast period as models continue to indicate a strong upper level trough digging south across the Plains. We will continue to monitor this potential through the upcoming week, but first will get through the possible severe threat for tonight. /33/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 65 39 57 / 60 90 10 10 MLU 62 67 40 53 / 60 100 10 10 DEQ 46 55 30 52 / 80 10 0 0 TXK 52 59 33 53 / 80 40 0 0 ELD 55 61 35 52 / 80 70 0 0 TYR 54 60 39 60 / 60 60 0 0 GGG 57 63 39 58 / 60 70 10 0 LFK 66 72 45 62 / 40 100 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/19
Hazardous weather outlook, Dec 5, 2:13 PM CST, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 213 PM CST Sun Dec 5 2021 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-062015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 213 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will be possible this afternoon across the region well in advance of an upper level storm system that will begin affecting the region late tonight. Thunderstorms will become widespread late tonight along and ahead of a cold front. Some of these storms could be severe, producing damaging wind gusts, large hail and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Strong to severe thunderstorms will be moving south and east of the region early Monday Morning. Additional storm disturbances will be moving into the region by late this week towards early next weekend and some of these could have the potential to produce additional severe weather. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed for tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 062015- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 213 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and a few thunderstorms will be possible across the region this afternoon and evening. At this time, strong to severe thunderstorms are not likely through this evening. Late tonight, strong to severe thunderstorms will likely be ongoing to the north of the region with this activity moving towards the I-20 Corridor towards sunrise Monday Morning. Strong wind gusts, large hail and an isolated tornado threat will exist with this activity near sunrise Monday Morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The severe weather threat will continue near and to the south of the I-20 Corridor during the morning hours on Monday before a strong cold front clears the area during the day Monday. Additional storm disturbances will be moving into the region by late this week towards early next weekend and some of these could have the potential to produce additional severe weather. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed early Monday Morning. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 5:35 AM CST | Special Weather Statement | SHV | Sabine | 40 min |
| Dec 6, 6:06 AM CST | Tornado Warning | SHV | Sabine | 24 min |
| Dec 6, 6:11 AM CST | Special Weather Statement | SHV | Vernon | 34 min |
| Dec 6, 9:28 AM CST | Special Weather Statement | SHV | LaSalle | 47 min |
| Dec 6, 9:47 AM CST | Special Weather Statement | SHV | Natchitoches | 43 min |
| Dec 6, 10:28 AM CST | Special Weather Statement | SHV | Grant | 47 min |
| Dec 6, 10:33 AM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 42 min |
| Dec 6, 3:51 AM CST | Special Weather Statement | SHV | Little River | 39 min |
| Dec 6, 4:17 AM CST | Special Weather Statement | SHV | Bowie | 43 min |
| Dec 6, 5:27 AM CST | Special Weather Statement | SHV | Sabine | 48 min |
| Dec 6, 1:36 AM CST | Special Weather Statement | SHV | McCurtain | 39 min |
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.